MAUDE Adverse Event Report: PRESSURE PRODUCTS MEDICAL DEVICE MANUFACTURING LLC SAFESEPT NEEDLE FREE TRANSSEPTAL GUIDEWIRE

PRESSURE PRODUCTS MEDICAL DEVICE MANUFACTURING LLC SAFESEPT NEEDLE FREE TRANSSEPTAL GUIDEWIRE
Model Number SSNF
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Cardiac Perforation (2513)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not available for evaluation.The device history was reviewed and found no anomalies.Proper materials and methods of manufacturing were utilized.There is no indication of a relation between the adverse event and the performance of the device.If additional information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that when the transseptal puncture was performed during an atrial fibrillation ablation procedure utilizing the safesept needle free transseptal guidewire along with a competitor dilator and introducer sheath to gain access to the left atrium, the dilator punctured the left atrial appendage.As a result, heart surgery with a sternotomy was performed to close the atrial appendage.No further patient complications have been reported as a result of this event.

Brand Name
SAFESEPT NEEDLE FREE TRANSSEPTAL GUIDEWIRE
Common Device Name
NEEDLE FREE TRANSSEPTAL GUIDEWIRE
Manufacturer (Section D)
PRESSURE PRODUCTS MEDICAL DEVICE MANUFACTURING LLC
1 school street
morton PA 19070
MDR Report Key8190245
Report Number3013986346-2018-00001
Device Sequence Number2118319
Product Code DRC
UDI-Device Identifier00858769006111
UDI-Public(01)00858769006111(17)210501(11)180517(10)000340
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K172893
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model NumberSSNF
Device Catalogue NumberSSNF
Device Lot Number000340
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2018
Initial Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL1 DILATOR (MANUFACTURED BY ST. JUDE/ABBOTT)
Outcome Attributed to Adverse Event Required Intervention;